Alert archive / Oregon / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 6, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Aug 21, 2005, 5:34 PM PDT for Klamath County, Oregon. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2005, 5:34 PM PDT (00:34 UTC)
- Expired
- Aug 21, 2005, 6:02 PM PDT
- In force
- 28 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Klamath County, OR
The radar
The Medford radar (KMAX), 150 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 3190 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMFR 220033 SVRMFR ORC035-220100- /O.NEW.KMFR.SV.W.0006.050822T0034Z-050822T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 534 PM PDT SUN AUG 21 2005 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL KLAMATH COUNTY IN SOUTH CENTRAL OREGON * UNTIL 600 PM PDT * AT 530 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CHEMULT...OR ABOUT 30 MILES NORTHEAST OF CRATER LAKE...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN KLAMATH COUNTY AT 550 PM PDT LAT...LON 4318 12173 4336 12170 4341 12198 4318 12199 $$ STOCKTON
1 follow-up statement
000 WWUS56 KMFR 220102 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 558 PM PDT SUN AUG 21 2005 ORC035-220130- /O.EXP.KMFR.SV.W.0006.000000T0000Z-050822T0100Z/ KLAMATH OR- 558 PM PDT SUN AUG 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KLAMATH COUNTY HAS BEEN EXTENDED UNTIL AT 630 PM PDT... THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KLAMATH COUNTY HAS BEEN EXTENDED UNTIL AT 630 PM PDT. DOPPLER RADAR INDICATES THAT SEVERE THUNDERSTORMS CONTINUE JUST WEST AND SOUTH OF CHEMULT. THE STORMS ARE MOVING SLOWLY WEST...AND MAY MOVE INTO EXTREME EASTERN DOUGLAS COUNTY AFTER 630 PM. LAT...LON 4318 12173 4336 12170 4341 12198 4318 12199 $$ STOCKTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:49 PM PDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 21, 2:49 PM PDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 249 PM PDT SUN AUG 21 2005 .DISCUSSION... TODAY IS THE BIG SHOW ACROSS THE REGION. CUMULUS IS BUILDING WELL FROM THE CASCADES ACROSS THE EAST SIDE WITH NUMEROUS STRIKES IN SOUTHEAST LAKE COUNTY AT THIS TIME. VERY LITTLE CU IS DEVELOPING ON THE WEST SIDE AND HAVE CUT BACK POPS TO JUST THE CASCADES AND EAST. HOWEVER...WILL HAVE TO KEEP AN EYE ON WHEN THE UP VALLEY FLOW KICKS IN AND SEE IF ANYTHING DEVELOPS IN THE SISKIYOUS. WEAK VORT AXIS SWEEPS ACROSS THE EAST SIDE AROUND 6Z AND THERE SHOULD BE ENOUGH ELEVATED INSTABILITY TO KEEP SOME ISOLATED THUNDERSTORMS GOING INTO THE WEE HOURS. TOMORROW NORTHWESTERLY FLOW DEVELOPS ACROSS MOST OF THE REGION AND CUTS OFF MOISTURE ADVECTION. HOWEVER...WITH TODAYS THUNDERSTORMS THERE SHOULD BE ENOUGH LOW LEVEL MOISTURE LEFT BEHIND AND ONLY SLIGHT COOLING AT 500MB TO PROVIDE INSTABILITY OVER LAKE COUNTY TOMORROW AFTERNOON AND EVENING. ON TUESDAY UPPER LEVEL RIDGE BEGINS TO NUDGE INTO THE REGION WITH DRY AND COOLER NORTHERLY FLOW BRINGING A BRIEF WELCOME COOL DOWN. OFFSHORE FLOW RETURNS A WARMING AND DRYING TREND TO OUR AREA THE LATTER PART OF THE WEEK. && .AVIATION...LOW CLOUDS AND PATCHY FOG REDEVELOP TONIGHT WITH IFR CONDITIONS PUSHING BACK INTO THE COASTAL VALLEYS BY MORNING. THESE CLOUDS WILL BURN OFF AGAIN TO THE COAST TOMORROW AFTERNOON. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...RED FLAG WARNING FIRE ZONE 625 THIS AFTERNOON AND EVENING FOR SCATTERED DRY THUNDERSTORMS. SMALL CRAFT ADVISORY CAPE BLANCO TO CA STATE LINE. CA...SMALL CRAFT ADVISORY OR STATE LINE TO PT ST GEORGE. && ALSO VISIT THE NWS ON THE WEB AT WEATHER.GOV/MEDFORD SVEN
Hazardous weather outlook, Aug 21, 8:44 AM PDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 844 AM PDT SUN AUG 21 2005 ORZ030-031-221330- LAKE COUNTY- NORTHERN KLAMATH COUNTY- 844 AM PDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY RED FLAG WARNING FOR NORTHEASTERN LAKE COUNTY. SEE BOIRFWBOI FOR DETAILS. FIRE WEATHER WATCH FOR NORTHERN KLAMATH COUNTY AND MOST OF LAKE COUNTY SEE PDXRFWMFR AND PDXRFWPDT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HESS
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:08 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 37 min |
| Aug 21, 6:26 PM PDT | Severe Thunderstorm Warning | MFR | Douglas, Klamath | 64 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.